I find it quite strange to come across this page and the pillreports page describing that the testers found no reaction to PMA with Mecke. I am wondering why on earth this is? Did they use too small a scraping? Whatever the reason, there is now solid evidence that a lab (GC-MS) tested PMA pill can have no reaction to Mecke. I have a number of forensic papers and many with differences or errors in the reagent results. The most reliable one I've found is: Journal of Forensic Sciences - Spot Tests: A Color Chart Reference for Forensic Chemists by S. H. John, A. A. Wist and A. R. Najam 1978
It states that PMA goes lime/green to Mecke. I tested a lab (GC-MS) tested PMMA pill and it definitely went green quickly with Mecke as shown here: http://www.bluelight.ru/vb/threads/690310-PMMA-Reactions-to-Marquis-Mandelin-Mecke-Simons-amp-Robadope-(GC-MS-Verified)
If I was to make a guess I don't believe the n-methyl group will make a big difference for Mecke reactions (such as PMA or PMMA) seeing as MDA reacts in the same way as MDMA and MDEA. Bottom line here is people need to be aware that a PMA reaction could be misinterpreted as a reaction for ketamine especially to the inexperienced tester or not using all the 5 reagents. PMA should react to Mandelin fairly quickly and strongly. It should also react to Robatest as others have seen but this test is much weaker and slower needing around 5mins and sometimes 1/10th of a pill is necessary. If done incorrectly or with a weak PMA pill maybe the tester will not see a reaction. With mixed results documented from Mecke giving either a strong green or nothing at all we need to be extra careful not to mistake PMA for ketamine. If unsure re-test. I know when I tested PMMA it reacted light green to Mandelin only for a second or so before going a rusty red then brown. This was also the reaction stated in the Journal of Forensic Sciences for PMA with Mandelin. Interestingly enough others who have done the test only noticed the red brown colour so I always say it never hurts to re-test, use a good scraping size and keep your eyes peeled for every detail of the reaction.
Be careful and stay safe guys. The vast majority of post mortem results from PMA and PMMA deaths I have read were from overheating. My reading suggests this is due to serotonin syndrome. A simple $2 digital mouth thermometer from ebay could save your life! Normal body temperature often range between 36.1ºC (97ºF) to 37.2ºC (99ºF). If you realise your temperature is high then seek emergency medical treatment! A body temp of 38.3°C (100.9 °F) or higher I would consider as overheating and in need of cooling down and suggest getting medical attention to bring down the temperature if you have taken pills. A body temp of 40°C (104 °F) or over would be considered a medical emergency and at risk of brain damage and death. If you are overheating and waiting for emergency medical treatment to arrive or for any reason you can't get to a hospital you can remove excess clothing and cool the body with cold wet cloths or even ice wrapped in towels to bring down the body temperature to safe levels. This can save a person's life! The person may often think they are cold and be shivering but their temperature will be high and they may be sweating a lot. (Similar to a fever). Try not to shock the body too quickly with extreme cooling. It is better to sit in a luke-warm (room temperature) bath than an ice cold one. It is also better to use cool wet cloths or ice wrapped in towels rather than straight ice on the body.
The person maybe sweating a lot so if possible give electrolyte sports drinks such as gatorade, gastrolyte or coconut water.
Occasionally people have died from heart attack. This is not surprising considering Shulgin reports an increase of Systolic blood pressure by 55 mm/Hg on 60mg of PMA in Pihkal. The fact that PMA is a substituted amphetamine means that heart rate is likely to go up too. I'm not a doctor or pharmacist but I would make an educated guess that in an emergency situation if you cannot get to paramedics or hospital in time and once you have gotten the temperature under control first and foremost next I would think it quite likely that benzodiazepines (such as Valium, Xanax, Clonazapam, ect) would help to reduce dangerously high heart rate and seizures (if they are occurring) and may reduce blood pressure slightly in much the same way as they do with amphetamine, methamphetamine or other phenethylamines. In such an emergency situation test blood pressure (with a blood pressure meter). Heart rate can be tested by any one with a pair of fingers counting the pulse from the side of the neck or from the wrist and a stop watch or smart phone watch app). Do this before considering taking any benzos! Also do not combine benzos with other CNS depressants such as GHB, ketamine, opiates or alcohol as your breathing can become shallow and stop (respiratory failure).